Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Coming off Citalopram - hand holding

(10 Posts)
pambeesley Sat 19-Mar-16 18:14:39

Name changed but been here a while.

I have been suffering from depression and anxiety for the past year or so and my citalopram dose of 30mg really isn't working anymore so with the assistant of my Dr I am coming off it and moving onto something else.

I have now changed from 30mg to 20mg and feel TERRIBLE. Can hardly function, getting out of bed is so hard.

The thoughts in my head are so bad. I want to just turn up at hospital and tell them to look after me as I cant look after myself anymore.

On top of all that, my business is going down the pan sad

Dontgiveaschnitzel Sun 20-Mar-16 12:17:42

Hand hold flowers brew

I don't have much help to offer, just wanted to send some support. I came off citalopram a few years ago and felt like crap for a couple of weeks, really shaky and anxious, then I started to feel better. I hope things get better for you OP.

Rainatnight Sun 20-Mar-16 12:25:52

Hand hold here too. Poor you. Can you go back to the doc tomorrow for a bit of support?

Also, I know it's hard but try to bear in mind that this is all part of the Citalopram withdrawal. It doesn't mean you're cracking up. flowers

hefzi Sun 20-Mar-16 12:50:29

chocolate What the others said - this is part of the drugs leaving your system, not your mind fracturing, even though it feels like it.

I have read OL that sometimes, taking an anti-histamine can help with the withdrawal symptoms (I have no idea why!): if you're able to take AH, could you perhaps try that and see if it works for you? I've read Benadryl is the best for Venlafaxine, but I'm not sure for citalopram.

Otherwise, hang in there - it's just another thing to get through, I know, but if your next tablets work properly, it will be worth it flowers

Getyercoat Sun 20-Mar-16 13:06:58

Just go really slowly. Stay on the 20 for at least 4 weeks before cutting down (15 is better than 10 for your next step).
You can do this, don't doubt yourself.
The serotonin receptors in your brain have been shut down on citalopram. You're lowering the dosage but that doesn't mean the receptors fire back into action straight away. It takes time. So be super kind to yourself and do all the things that make you feel nice (not booze!)

pambeesley Sun 20-Mar-16 21:44:53

Thanks guys.

The doctor wanted me to drop 10mg a week. I was supposed to go to 10mg yesterday but I'm staying on 20mg for quite a bit.

I cried for 6 hours straight yesterday, told my partner I hated him. Begged him to leave me as he deserved better. It was a bad bad day.

I'm calmer today, but emotionally exhausted.

DollyTwat Sun 20-Mar-16 21:56:12

Oh you have my sympathy op. I decided to come off citalipran at Xmas, without any dr's help stupidly. So I started on 20mg and was trying to miss every other day. Then I started on 10mg. By the time I went back to work I felt really odd. Brain zaps, confused, couldn't think straight.

Then I looked up the withdrawal symptoms on the net and everything I was feeling was there. So I am now taking 10mg a day, but it was awful getting there

I have no idea how you're supposed to come off it, but very slowly would seem to be the best advice. It's all to do with the half life of it. Because it stays in your system for so long, that's why it feels like you've been run over if you just stop

Wolfiefan Sun 20-Mar-16 21:59:37

10 mg a week drop seems very fast. I suppose they want you on the new stuff ASAP. Can you go back and say it's horrid? They might prescribe something to go with it?

MorrisZapp Sun 20-Mar-16 22:02:07

If he's trying out a different ssri type tablet, I think you can go straight from one to another? Clearly you're in no position to be cutting down your meds. I'd make another appointment urgently. Good luck.

EmpressOfTheSevenOceans Sun 20-Mar-16 22:13:38

As you say, you're switching so maybe it's different, but 10mg per week seems incredibly fast.

I was on 40 for a year, then went down 10g every couple of months - always spending the first week alternating just in case, so 40/30 & then next time 30/20. As the dose got smaller I bought a pill cutter & ended up on 2.5 on alternate days. And after a month of that, my GP & I have agreed I should be ok without it.

I could feel my brain changing, emotions kicking back in, but it was manageable. I really would talk to your GP.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now